Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 503, NWS Jackson, MS

August 3, 2000Claiborne County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 3, 2000, 2:40 PM CDT for Claiborne County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 3, 2000, 2:40 PM CDT (19:40 UTC)
Expired
Aug 3, 2000, 3:15 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Claiborne County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS54 KJAN 031940
SVRJAN
MSC021-032015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU AUG 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 315 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER CLAIBORNE COUNTY OR JUST NORTHEAST
  OF PORT GIBSON.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

82

LAT...LON 3206 9100 3195 9084 3203 9073 3216 9079

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM CDT, 10 minutes earlier.

Area forecast discussion, Aug 3, 2:30 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU AUG 3 2000

MID/UPPER LEVEL TROF/SHEAR AXIS STILL EVIDENT ON WATER VAPOR OVER
THE NW CWFA. ALSO NOTED ON IMAGERY IS A SHORTWAVE MOVING SOUTHEAST
OVER SOUTHERN IA AND NORTHERN MO. AT THE SURFACE...88D SHOWING
THUNDERSTORM ACTIVITY FIRING SOUTH AND EAST OF SHEAR AXIS. THE DEEPEST
MOISTURE REMAINS OVER THE SOUTHERN AND SOUTHEASTERN ZONES.

BOTH THE ETA AND AVN ARE QUITE SIMILAR WITH THEIR SOLUTIONS THIS
RUN. MID/UPPER LEVEL TROF IS FORECAST TO SLIDE EAST LATER IN THE PD
AS 500 MB HIGH PRESSURE RIDGE NOSES ITS WAY EAST OVER THE REGION.
SHORTWAVE OVER SOUTHERN IA AND NORTHERN MO IS FORECAST TO CONTINUE
ITS TREK SOUTH/SOUTHEAST AND IMPACT THE CWFA DURING THE MAX DAYTIME
HEATING HOURS TOMORROW. AFTER 06Z SATURDAY...CONDITIONS BEGIN TO DRY
AS SHEAR AXIS/TROF MOVES EAST AND HIGH PRESSURE BEGINS TO SETTLE OVER
THE REGION.

BEST COVERAGE OF PRECIPITATION SHOULD BE IN THE SOUTH AND SOUTHEAST
AGAIN TOMORROW...WHERE THE DEEPEST MOISTURE WILL CONTINUE TO RESIDE.
AVN AND MOS POPS ARE VERY SIMILAR...WITH THE HIGHEST POPS TO THE
SOUTH AND SOUTHEAST TAPERING OFF TO THE NORTHWEST. TEMPS ALSO LOOK
GOOD...AND WILL NOT DEVIATE MUCH...EXCEPT TO LOWER MAXS A TAD IN THE
SOUTH ZONES TO ACCOUNT FOR GREATEST CHANCES OF CLOUD COVER/PRECIP.

QPF DISCUSSION: DEEPEST MOISTURE WILL CONTINUE TO BE OVER THE SE HALF
OF THE FORECAST AREA WITH LESSER AMOUNTS IN THE MEAN OVER THE NW
HALF. WITH PERTURBATIONS INTERACTING WITH THE MOISTURE/BOUNDARIES/AND
DAYTIME HEATING...WILL GENERALLY TREND BASIN AMOUNTS FROM ZERO
EXTREME NW DUE TO LESS COVERAGE OF CONVECTION TO AROUND 0.25 S/SE
AREAS PER PRECIPITABLE WATER TRENDS OFF SOUNDINGS AND WATER VAPOR
ANALYSIS. CONFIDENCE IS LOW (ESPECIALLY AMOUNTS/COVERAGE)...BUT
NGM/HPC BLEND LOOKS THE WAY TO GO.

IN THE EXTENDED...AFTERNOON EVENING THUNDERSTORM PATTERN WITH MAX
TE8MPS SLOWLY WARMING.

JAN 070/091/071/93 3423
MEI 071/089/071/92 3523

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

In the hours before

Special weather statement, Aug 3, 9:55 AM CDT, 4 hours 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040300-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT THU AUG 3 2000

PLENTY OF LOW LEVEL MOISTURE WILL RESIDE ACROSS THE LOWER
MISSISSIPPI VALLEY THROUGH TONIGHT. MEANWHILE...AN UPPER LEVEL
DISTURBANCE OVER NORTHEAST TEXAS AND SOUTHERN ARKANSAS IS EXPECTED
TO MOVE SLOWLY SOUTHEAST TOWARDS THE REGION HELPING TO DESTABILIZE
THE ATMOSPHERE AS TEMPERATURES HEAT UP THIS AFTERNOON. AS THIS
OCCURS...SCATTERED THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH
THE EARLY EVENING HOURS ONCE AGAIN. THE HIGHEST CONCENTRATION OF
THUNDERSTORMS SHOULD BE ACROSS EASTERN AND SOUTHERN SECTIONS OF THE
FORECAST AREA WHERE DEEPER MOISTURE WILL RESIDE.

ISOLATED...SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND HEAVY
RAINFALL ARE POSSIBLE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED THROUGH TONIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN
EXbPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:54 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah36 min
Aug 3, 2:01 PM CDTSevere Thunderstorm WarningJANLeake29 min
Aug 3, 2:44 PM CDTSevere Thunderstorm WarningJANCovington31 min
Aug 3, 2:55 PM CDTSevere Thunderstorm WarningJANScott35 min
Aug 3, 3:00 PM CDTSevere Thunderstorm WarningJANWarren45 min
Aug 3, 3:18 PM CDTSevere Thunderstorm WarningJANRankin42 min
Aug 3, 3:26 PM CDTSevere Thunderstorm WarningJANSimpson34 min
Aug 3, 3:37 PM CDTSevere Thunderstorm WarningJANHinds23 min
Aug 3, 4:02 PM CDTSevere Thunderstorm WarningJANSimpson28 min
Aug 3, 4:08 PM CDTSevere Thunderstorm WarningJANRankin37 min
Aug 3, 4:16 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.